Alert archive / Tennessee / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 6, NWS Nashville, TN

March 19, 2003Bedford County, Lincoln County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Mar 19, 2003, 8:15 AM CST for Bedford County, Lincoln County, Tennessee. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 19, 2003, 8:15 AM CST (14:15 UTC)
Expired
Mar 19, 2003, 9:00 AM CST
In force
45 min
Issued by
NWS Nashville, TN
Area
Whole counties

Counties Bedford County, TN, Lincoln County, TN

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 19, 8:00 AM CSTTornado WatchSPC4 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 2.3 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2003-03-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2003-03-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
649 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
231 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

939 
WUUS54 KOHX 191415
SVRBNA
TNC003-103-191500-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
814 AM CST WED MAR 19 2003

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BEDFORD COUNTY IN TENNESSEE
  LINCOLN COUNTY IN TENNESSEE

* UNTIL 900 AM CST

* AT 810 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 4 MILES SOUTHEAST OF PETERSBURG...OR 9 MILES
  NORTH OF FAYETTEVILLE...MOVING NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SHELBYVILLE AROUND 840 AM CST
  WARTRACE AROUND 850 AM CST
  BELL BUCKLE AROUND 855 AM CST

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY FOR 
TENNESSEE. TORNADOES CAN AND DO OCCUR IN ASSOCIATION WITH SEVERE 
THUNDERSTORMS.
$$

JLM


THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY
LIGHTNING.

&&

LAT...LON 3527 8675 3517 8657 3563 8615 3572 8642

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 2:57 AM CST, 5 hours 18 minutes earlier.

Area forecast discussion, Mar 19, 2:57 AM CST, 5 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
230 PM CST TUE MAR 18 2003

BROAD ELONGATED H5 LOW OVER THE SOUTHERN PLAINS WITH A SHEAR AXIS
THAT EXTENDS FROM EASTERN NEW MEXICO TO WESTERN MISSISSIPPI. SURFACE
SYSTEM CENTERED OVER THE LOWER PLAINS ALSO VERY BROAD AND ELONGATED
SOMEWHAT E-W. COLD FRONT TO THE NORTH OF THIS LOW FROM SOUTHEAST
OHIO WESTWARD TO COLORADO. BOUNDARY APPEARS TO BE SINKING SOUTHWARD
SLOWLY. WHILE EXCELLENT SHEAR IS NOTED IN LATEST VWP IMAGES FROM
OHX...INSTABILITY AND B+ IS STILL LACKING. MODELS SEEMS TO AGREE
THAT THESE 2 FACTORS WILL IMPROVE MARKEDLY IN THE MORNING HOURS. HOWEVER
...THE ONLY PROBLEM IS THAT HELICITY APPEARS TO DECREASE MARKEDLY OVER
THE MIDSTATE FROM 12Z TO 18Z IN LATEST PROGS. AT ANY RATE...SELS
SLIGHT CHANCE IS ON TARGET WITH WIND DAMAGE AND HAIL BEING THE MAIN
THREATS ATTM.

MODELS INDICATING MID/UPPER LEVEL DRY SLOT PUNCHING NORTHWARD
THROUGH THE MIDSTATE THIS AFTERNOON. THUS EVENING  POPS DROP TO
20-40 RANGE WITH ONLY ISOLATED THUNDER...MAINLY PLATEAU. AS THE
SURFACE LOW MOVES INTO THE OHIO VALLEY ON THURSDAY...SURFACE HEATING
COMBINED WITH GOOD LOW LEVEL MOISTURE AND GOOD INSTABILITY PROFILES
WITH RENDER A CHANCE OF THUNDERSTORMS. SLIGHT POSSIBILITY OF SEVERE
AS INDICATED BY SELS...BUT WILL NOT MENTION IN THE ZONE PACKAGE
ATTM.

WEAK FRONT PASSES THROUGH THE MIDSTATE LATE FRIDAY WITH SLIGHTLY
COOLER TEMPS FRIDAY NIGHT AND SATURDAY. NEXT FRONTAL SYSTEM EXPECTED
IN THE AREA NEXT WEDNESDAY.

BNA TE 070/054 073/051 063 18720
CSV TE 066/051 070/048 067 18744

.BNA...NONE.

JLM
Hazardous weather outlook, Mar 19, 5:30 AM CST, 2 hours 45 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-201130-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CST WED MAR 19 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY
AS A STRONG LOW PRESSURE SYSTEM DEVELOPS IN THE PLAINS, THE ATMOSPHERE
IS DE-STABILIZING OVER THE MIDSTATE. EXPECT SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS TODAY. A FEW THUNDERSTORMS MAY BE SEVERE
WITH DAMAGING WINDS AND HAIL. THUNDERSTORM ACTIVITY SHOLD DIMINISH
MARKEDLY BY TONIGHT.

.DAYS TWO THROUGH SEVEN...
AS THE LOW PRESSURE SYSTEM MOVES CLOSER TO THE MIDSTATE THE THREAT
OF THUNDERSTORM ACTIVITY WILL CONTINUE THROUGH FRIDAY. A WEAK COLD
FRONT WILL MOVE THROUGH FRIDAY AFTERNOON. LITTLE SIGNIFICANT WEATHER
EXPECTED ON SATURDAY AND BEYOND. THE PROBABILITY FOR WIDESPREAD
HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS AND EMERGENCY MANAGERS SHOULD CLOSELY MONITOR WEATHER CONDITIONS
SHOULD A SEVERE THUNDERSTORM OR TORNADO WATCH BE ISSUED FOR THE AREA
TODAY.

JLM

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 19, 7:21 AM CSTTornado WarningOHXBedford, Marshall24 min
Mar 19, 7:43 AM CSTTornado WarningOHXBedford, Rutherford47 min
Mar 19, 8:25 AM CSTSevere Thunderstorm WarningOHXWilson35 min
Mar 19, 9:00 AM CSTSevere Thunderstorm WarningOHXCannon, Rutherford, Wilson30 min
Mar 19, 9:14 AM CSTTornado WarningOHXBedford, Cannon, Coffee31 min
Mar 19, 9:17 AM CSTSevere Thunderstorm WarningOHXClay, Jackson, Macon, Smith43 min
Mar 19, 9:24 AM CSTSevere Thunderstorm WarningOHXBedford, Lincoln, Moore51 min
Mar 19, 10:17 AM CSTSevere Thunderstorm WarningOHXCannon, DeKalb43 min
Mar 19, 10:24 AM CSTTornado WarningOHXCannon, DeKalb, Warren36 min
Mar 19, 10:46 AM CSTTornado WarningOHXCoffee, Warren44 min
Mar 19, 10:58 AM CSTTornado WarningOHXDeKalb, Putnam47 min
Mar 19, 11:14 AM CSTFlash Flood WarningOHXCannon, Clay, Coffee, DeKalb, Franklin, Jackson and 6 more3 hr
Mar 19, 11:17 AM CSTTornado WarningOHXOverton, Putnam43 min
Mar 19, 11:28 AM CSTSevere Thunderstorm WarningOHXCoffee, Franklin, Warren47 min
Mar 19, 11:43 AM CSTTornado WarningOHXWarren, White32 min
Mar 19, 11:50 AM CSTTornado WarningOHXOverton, Pickett25 min
Mar 19, 11:58 AM CSTTornado WarningOHXPutnam17 min
Mar 19, 12:16 PM CSTSevere Thunderstorm WarningOHXWarren, White44 min
Mar 19, 12:16 PM CSTTornado WarningOHXOverton29 min
Mar 19, 12:33 PM CSTTornado WarningOHXWarren, White27 min
Mar 19, 12:46 PM CSTTornado WarningOHXVan Buren14 min
Mar 19, 12:49 PM CSTSevere Thunderstorm WarningOHXFentress, Overton, Pickett36 min
Mar 19, 1:01 PM CSTTornado WarningOHXWhite14 min
Mar 19, 1:04 PM CSTTornado WarningOHXPutnam26 min
Mar 19, 1:24 PM CSTSevere Thunderstorm WarningOHXVan Buren, Warren, White51 min
Mar 19, 1:29 PM CSTTornado WarningOHXFentress, Overton, Pickett, Putnam31 min
Mar 19, 2:00 PM CSTTornado WarningOHXFentress25 min
Mar 19, 2:12 PM CSTFlash Flood WarningOHXWarren, White2 hr
Mar 19, 2:13 PM CSTSevere Thunderstorm WarningOHXOverton, Putnam47 min
Mar 19, 2:16 PM CSTTornado WarningOHXFentress, Pickett24 min
Mar 19, 2:41 PM CSTTornado WarningOHXFentress, Overton29 min
Mar 19, 3:11 PM CSTSevere Thunderstorm WarningOHXFentress, Pickett39 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.